topamax & weight loss
First Prev
of 30
Next Last
Just starting

Spanaway, WA

#612 Mar 28, 2014
Ok i have hypothyroidsm and im 5'0, and right now im 150, as some might know this causes weight gain, i have been working out and eating well but nothing would work, im about to stop birth control cause my dr thinks this is also making me gain weight, so she prescribed me topiramate 100mg and to take it twice a day, so i came home at 6 pm and took it, i had to explanations of how when and nothing to take it, my side effects where horrible all the way till 1am, the ringing in my ears, the tingling in my hands, feet and face, my fingers started twitching, i started getting cold, i threw up, i couldnt clearly speak, couldn't think and couldn't fall as sleep, i was losing it, and freaking out, my dr said this is the only thing that could help me lose weight , but i mean really? Do i have to start this strong? I also cause of the thyroids i suffered from all the symptoms not just weight gain, also moody, hot flashes, and much more, but should my dr start me with a smaller dose? I dont want this side effects again, im kinda scared tho.
mandyabc

Culver City, CA

#613 Apr 4, 2014
Just starting wrote:
Ok i have hypothyroidsm and im 5'0, and right now im 150, as some might know this causes weight gain, i have been working out and eating well but nothing would work, im about to stop birth control cause my dr thinks this is also making me gain weight, so she prescribed me topiramate 100mg and to take it twice a day, so i came home at 6 pm and took it, i had to explanations of how when and nothing to take it, my side effects where horrible all the way till 1am, the ringing in my ears, the tingling in my hands, feet and face, my fingers started twitching, i started getting cold, i threw up, i couldnt clearly speak, couldn't think and couldn't fall as sleep, i was losing it, and freaking out, my dr said this is the only thing that could help me lose weight , but i mean really? Do i have to start this strong? I also cause of the thyroids i suffered from all the symptoms not just weight gain, also moody, hot flashes, and much more, but should my dr start me with a smaller dose? I dont want this side effects again, im kinda scared tho.
WATER, WATER, WATER!!!! YOU MUST DRINK TONS OF WATER WITH TOPMAX ALL THE SIDE EFFECTS WILL GO AWAY!
hopefully

United States

#614 Apr 7, 2014
I was prescribed this by doc for weight loss, debilitating migraines, nerve pain in spine due to severe arthritis as well as an involuntary movement disorder. It makes me dopey and sleepy a bit but so far I had rather have those side effects than constantly be in pain and twitch an jerk. Topamax seems to be OK for me and I'm needing to logos weight due to insulin resistance and being tubby cause I'm so jacked up physically its difficult to be active. I'm 35 and my life shouldn't be so difficult. I'm on so many medications I barely have room in my stomach for breakfast in the morning and on top of the Topamax I have to take Hyromorphone three times and day as well as Valium. I have no complaints so far just as long as I don't go bald.
Bell

Clovis, CA

#615 Apr 8, 2014
Alesha wrote:
I am about to begin Topamax or severe migraine headaches, I read that hair loss is a side affect has anyone noticed a thinning or loss of hair?
Do u realize every drug, their is a chance of hair loss! U always hear the bad things because that's only time ppl really won't to say anything to keep that in mind!!
poks

Morocco

#617 May 5, 2014
Plain Jaine wrote:
I have been on Topamax since March 1, 2009. Since then, I have lost 70 pounds! I am still losing weight! I am thilled! Topamax is the wonder drug that works wonders!
realy to lose 70 pou.d i. 4 mo.th,whath is the secret of diet
Alice

United States

#619 May 28, 2014
I started topamax on th 5.19.14 50mg and now im at 100mg one time a day i dont feel hungry but i drink alot of water not much side affects besides the tingly feeling i take it for a mood stabalizer but i pray it helps me lose weight. I stand 4"11 at 170 pounds.
Sukir

Scottsdale, AZ

#620 Jun 4, 2014
I went om topamax for bipolar and to counteract the weight gain effect of other psych drugs. I've been on it for 3 days and have lost 3 pounds. Am sleeping better and soda tastes flat. I've had no other side affects. How long has weight loss taken for most of you? Did you experience it right away or did it take a while?
Sukir

Scottsdale, AZ

#621 Jun 4, 2014
I forgot to say I haven't noticed any change in appetite and still get hungry. Will that change?
miki

Athens, Greece

#623 Aug 10, 2014
den einai kalo mai alkohol.ego exo provlima mai diataraxi panikou,den gzero gia ti mou egrapse o giatros afto to farmako.an kai den imoun paxia 72 kila eixa. Ena apogevma ixa pari farmako to proi kai to alkohol to apogevma ,exasa tin estisi.den timame tipota.meta apo ena mina pali exasa tin estisi stin akri tou dromou.etsi ksipnisa sto nosokomeio.emena 3 meres sto nosokomio .meta apo afto ekopsa to farmako.an kai nomizo otei exo xasei 1 mai 2 kila.topamac 25mg,teli prosoxi
Angelika

Burbank, CA

#624 Aug 10, 2014
Been on Topiramate since 12-2013 for headaches. Seemed to get better for a few months (no weigh loss) but now headaches back with a vengeance. Yes, I notice Hair loss and nails are getting more brittle :( Tempted to chuck it all
Kami

Seattle, WA

#627 Sep 3, 2014
Jill wrote:
<quoted text>
Kami,
Since you were on the medicine when you concieved, does the doctor fear there may be issues with your baby or pregnancy?
This is a very dangerous medication to take during pregnancy, as there is a direct correlation with Topamax and the increased chance of baby being born with cleft palate. I gained 40 pounds when I went off Topamax during my pregnancy and I've lost 25 of that already, probably from breastfeeding my now 5 month old. My migraines disappeared when I cut wheat, dairy, and soy from my diet. The medication completely changed my eating habits, so I am grateful for that. I am now able to hold a conversation without forgetting what I was talking about mid-sentence. I truly don't miss the side effects!
shellybear21

Los Angeles, CA

#629 Sep 22, 2014
I was diagnosed with pseudotumor cererbri, I experience headache and serious migraines often. I was prescribed topamax today and went online to see so many posts about hairloss! At the risk of sounding vain, my hair is my pride and beauty! Im so scared of losing it that I'm starting to debate whether continuous spinal taps is the better option. It seems like everyone experiences it. Is there any way to avoid the loss? Has anybody not experienced it?
dont like it

Kansas City, MO

#633 May 15, 2015
I started taking topamax at the suggestion of my dr. for weight loss. I am being closely monitored, however I began having horrible side effects after the first week and am no longer on them. I stopped taking them today, after notifying him that I could no longer take the weakness, shortness of breathness and spaciness that I was feeling continually. I am committed to the weight loss, but these drugs are horrible!
Craspen

Cumming, GA

#638 Nov 28, 2015
That made me LOL. Totally get it, too!
Pottygirl23 wrote:
Wow thanks I'm not on it for weightloss but I was addicted to a very powerful weightloss med phentermine I can no longer take that though so if I loss weight on this that will be great!!! This is to treat my headaches and as long as I don't get headaches I don't care. If I'm in a fog, lose my mind, and feel drowsy. Because I'll be a skinny bitch with no headaches and that will be the reward:) lol
Crissy

Warwick, RI

#643 Mar 2, 2016
dont like it wrote:
I started taking topamax at the suggestion of my dr. for weight loss. I am being closely monitored, however I began having horrible side effects after the first week and am no longer on them. I stopped taking them today, after notifying him that I could no longer take the weakness, shortness of breathness and spaciness that I was feeling continually. I am committed to the weight loss, but these drugs are horrible!
I felt like that at first too but it went away and now I feel fine. I get a little tingle in my feet and hands every once in awhile but not a big deal. I was so ready to stop but some of my friends said first couple weeks or so are the worst.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 30
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Breast Cancer Discussions

Title Updated Last By Comments
I'm scared I might have male breast cancer =(!(... (Oct '06) Jul 17 Zaid 883
News Study tests new breast cancer drug in African A... Jul 6 Oh No You Di-nt 1
PLEASE HELP. possible cancer? Jul 5 PFfff 2
News Billy Joel to join Cuomo on NY breast cancer mo... Jun 26 Shevon Drake 1
News Doctors needed Jun '16 Suggestion 54
News 'Mammograms hurt' column draws ire -- OrlandoSe... (Aug '07) May '16 debbie 1889 198
News Pupils race for much loved teacher May '16 phil 2
More from around the web